Alert archive / Washington / High Wind Warnings in 2008
High Wind Warning 4, NWS Seattle, WA
NWS Seattle, WA issued this high wind warning at Feb 6, 2008, 4:17 PM PST. It took effect at Feb 6, 2008, 10:00 PM PST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2008, 4:17 PM PST (00:17 UTC)
- In effect from
- Feb 6, 2008, 10:00 PM PST
- Expired
- Feb 7, 2008, 9:04 AM PST
- In force
- 11 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 070017 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 417 PM PST WED FEB 6 2008 ...MORE STRONG WINDS EXPECTED TONIGHT AND THURSDAY... .A COLD FRONT WILL MOVE ONSHORE LATE TONIGHT. BREEZY CONDITIONS ARE EXPECTED THIS EVENING AHEAD OF THE FRONT...THEN A STRONG SURGE OF ONSHORE WINDS ARE EXPECTED STARTING EARLY THURSDAY MORNING THROUGH THE STRAIT OF JUAN DE FUCA AND THE CHEHALIS GAP. WAZ507-510-514-515-070830- /O.UPG.KSEW.WI.Y.0007.000000T0000Z-080207T1800Z/ /O.NEW.KSEW.HW.W.0004.080207T0600Z-080208T0000Z/ EVERETT AND VICINITY-ADMIRALTY INLET AREA- EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- 417 PM PST WED FEB 6 2008 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTHERLY WINDS WILL INCREASE THIS EVENING TO BETWEEN 20 AND 30 MPH WITH GUSTS AS HIGH AS 50 MPH. STRONGER WINDS WILL ARRIVE DURING THE OVERNIGHT HOURS. SUSTAINED WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED TO DEVELOP ALONG THE U.S. SHORE OF THE STRAIT OF JUAN DE FUCA AND THEN ACROSS WHIDBEY AND CAMANO ISLANDS. WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED IN THE EVERETT AREA. THE STRONGEST WINDS WILL TAKE PLACE LATE ON THURSDAY MORNING BUT WILL CONTINUE TO BE STRONG THROUGH THE REMAINDER OF THE DAY. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ001-503-506-070830- /O.EXT.KSEW.WI.Y.0007.000000T0000Z-080208T0000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- 417 PM PST WED FEB 6 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THURSDAY. SOUTHERLY WINDS WILL INCREASE THIS EVENING TO BETWEEN 20 AND 30 MPH WITH OVERNIGHT GUSTS REACHING 45 TO 55 MPH. WINDS WILL BECOME WESTERLY EARLY ON THURSDAY MORNING WITH THE STRONGEST WINDS ON THURSDAY CONFINED TO THE SOUTHERN SAN JUANS AND WESTERN SKAGIT COUNTY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ WAZ504-505-508-509-511-512-070830- /O.EXT.KSEW.WI.Y.0007.000000T0000Z-080207T2100Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA- 417 PM PST WED FEB 6 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM PST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 PM PST THURSDAY. SOUTHERLY WINDS WILL INCREASE THIS EVENING TO BETWEEN 20 AND 30 MPH WITH GUSTS TO 45 MPH. OVERNIGHT...STRONGER WESTERLY WINDS WILL DEVELOP THROUGH THE CHEHALIS GAP AND INTO THE SOUTH PUGET SOUND REGION. THE STRONGEST WINDS WILL OCCUR SOUTH OF BREMERTON AND SEATAC AND WILL PEAK DURING THE PRE-DAWN HOURS ON THURSDAY. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ HANER WEATHER.GOV/SEATTLE
3 follow-up statements
000 WWUS76 KSEW 070546 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 946 PM PST WED FEB 6 2008 ...VERY WINDY CONDITIONS WITH LOCALLY DAMAGING WINDS ARE EXPECTED LATER TONIGHT THROUGH THURSDAY... .A COLD FRONT MOVING THROUGH THE OFFSHORE WATERS AT 9 PM WILL MOVE RAPIDLY ACROSS THE AREA BETWEEN MIDNIGHT AND 2 AM. STRONG WEST WINDS WILL RAPIDLY DEVELOP AS THIS FRONT MOVES THROUGH. THE STRONGEST WINDS WILL OCCUR THROUGH THE STRAIT OF JUAN DE FUCA AND IN THE ADMIRALTY INLET AND EVERETT AREAS LATE TONIGHT AND THURSDAY MORNING. OTHER AREAS AROUND WESTERN WASHINGTON WILL ALSO SEE VERY WINDY CONDITIONS. WAZ507-510-514-515-071345- /O.CON.KSEW.HW.W.0004.080207T0600Z-080208T0000Z/ EVERETT AND VICINITY-ADMIRALTY INLET AREA- EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- 946 PM PST WED FEB 6 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY. SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL SHIFT TO WEST AND INCREASE TO 35 TO 45 MPH WITH GUSTS TO 65 MPH AROUND 2 AM. STRONGEST WINDS WILL OCCUR ON WHIDBEY AND CAMANO ISLANDS. AREAS OVER WESTERN SNOHOMISH COUNTY FROM THE CITY OF EVERETT NORTHWARD WILL ALSO LIKELY SEE DAMAGING WINDS LATE TONIGHT AND THURSDAY MORNING. WINDS WILL GRADUALLY DIMINISH THURSDAY AFTERNOON. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ001-503-506-071345- /O.CON.KSEW.WI.Y.0007.000000T0000Z-080208T0000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- 946 PM PST WED FEB 6 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY. SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 55 MPH BY MIDNIGHT. WIND WILL SHIFT TO SOUTHWEST BETWEEN 2 AND 3 AM AS A STRONG FRONT MOVES THROUGH. STRONGEST WINDS WILL BE OVER THE SOUTHERN SAN JUANS AND OVER WESTERN SKAGIT COUNTY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ WAZ504-505-508-509-511-512-071345- /O.CON.KSEW.WI.Y.0007.000000T0000Z-080207T2100Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA- 946 PM PST WED FEB 6 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THURSDAY. SOUTHERLY WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH WITH GUSTS TO 45 MPH BY MIDNIGHT. WINDS WILL SHIFT TO WEST AND WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 55 MPH BETWEEN 1 AND 2 AM...MAINLY SOUTH AND WEST OF TACOMA. WINDS WILL SLOW DIMINISH THURSDAY AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ ALBRECHT WEATHER.GOV/SEATTLE
000 WWUS76 KSEW 071216 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 416 AM PST THU FEB 7 2008 WAZ507-510-514-515-072030- /O.CON.KSEW.HW.W.0004.000000T0000Z-080208T0000Z/ EVERETT AND VICINITY-ADMIRALTY INLET AREA- EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- 416 AM PST THU FEB 7 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT FOR THE STRAIT OF JUAN DE FUCA...ADMIRALTY INLET AREA...AND EVERETT AND VICINITY UNTIL 4 PM PST THIS AFTERNOON. WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL OCCUR IN THE WARNING AREA TODAY...WITH LOCAL WIND DAMAGE LIKELY. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ON WHIDBEY AND CAMANO ISLANDS. AREAS ALONG THE STRAIT OF JUAN DE FUCA AND IN WESTERN SNOHOMISH COUNTY FROM THE CITY OF EVERETT NORTHWARD WILL ALSO LIKELY SEE DAMAGING WINDS THIS MORNING. WINDS WILL GRADUALLY DIMINISH THIS AFTERNOON. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ001-503-506-072030- /O.CON.KSEW.WI.Y.0007.000000T0000Z-080208T0000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- 416 AM PST THU FEB 7 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SOUTHWEST WINDS OF 20 TO 35 MPH WILL OCCUR THIS MORNING WITH GUSTS OF 45 TO 55 MPH. THE WINDS WILL GRADUALLY DIMINISH THIS AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN CROSS WINDS. $$ WAZ504-505-508-509-511-512-072030- /O.CON.KSEW.WI.Y.0007.000000T0000Z-080207T2100Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA- 416 AM PST THU FEB 7 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. SOUTHWEST WINDS OF 20 TO 35 MPH WILL CONTINUE THIS MORNING...WITH GUSTS AS HIGH AS 45 TO 55 MPH. THE WINDS WILL DIMINISH EARLY THIS AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN CROSS WINDS. $$ MCDONNAL
000 WWUS76 KSEW 071704 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 904 AM PST THU FEB 7 2008 WAZ510-072200- /O.CAN.KSEW.HW.W.0004.000000T0000Z-080208T0000Z/ /O.EXB.KSEW.WI.Y.0007.000000T0000Z-080207T2200Z/ ADMIRALTY INLET AREA- 904 AM PST THU FEB 7 2008 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. WEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH WILL CONTINUE THIS MORNING AND THEN GRADUALLY EASE OFF EARLY THIS AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ WAZ507-514-515-071815- /O.CAN.KSEW.HW.W.0004.000000T0000Z-080208T0000Z/ EVERETT AND VICINITY-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA- 904 AM PST THU FEB 7 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH WIND WARNING. $$ WAZ504-505-508-509-511-512-071815- /O.CAN.KSEW.WI.Y.0007.000000T0000Z-080207T2100Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA- 904 AM PST THU FEB 7 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND ADVISORY. WIND GUSTS OF 45 TO 55 MPH WERE MEASURED AROUND THE SOUTH SOUND LATE LAST EVENING AND EARLY THIS MORNING...BUT WINDS HAVE BEEN EASING NOW FOR THE LAST SEVERAL HOURS. THEREFORE...THE WIND ADVISORY IS CANCELLED. $$ WAZ503-506-071815- /O.CAN.KSEW.WI.Y.0007.000000T0000Z-080208T0000Z/ WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- 904 AM PST THU FEB 7 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND ADVISORY. WIND GUSTS OF 45 TO 55 MPH WERE MEASURED LATE LAST EVENING AND EARLY THIS MORNING...BUT WINDS HAVE BEEN EASING NOW FOR THE LAST SEVERAL HOURS. THEREFORE...THE WIND ADVISORY IS CANCELLED. $$ WAZ001-072200- /O.EXT.KSEW.WI.Y.0007.000000T0000Z-080207T2200Z/ SAN JUAN COUNTY- 904 AM PST THU FEB 7 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH WILL CONTINUE THIS MORNING AND THEN GRADUALLY EASE OFF EARLY THIS AFTERNOON. THE STRONGEST WINDS WILL OCCURR OVER THE SOUTHERN SAN JUAN ISLANDS WITH WEAKER WINDS OVER THE LOWER ELEVATIONS OF ORCAS ISLAND. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN CROSS WINDS. $$ HANER WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Feb 6, 3:20 PM PST, 57 minutes earlier.
Area forecast discussion, Feb 6, 3:20 PM PST, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 320 PM PST WED FEB 6 2008 .SYNOPSIS...A FRONT WILL MOVE ACROSS WESTERN WASHINGTON TONIGHT AND WILL BE FOLLOWED BY A ROUND OF HIGH WIND AND HEAVY MOUNTAIN SNOW...LASTING THROUGH THURSDAY. A WARM FRONT WILL LIFT NORTH ACROSS THE AREA ON FRIDAY AND FRIDAY NIGHT...FOLLOWED BY A COLD FRONT ON SATURDAY. ANOTHER WEATHER SYSTEM WILL MOVE THROUGH ON SUNDAY. HIGH PRESSURE MAY BRIEFLY BUILD IN ON MONDAY...FOLLOWED BY ANOTHER STORM SYSTEM ON TUESDAY. && .SHORT TERM...AN ACTIVE AND ENERGETIC PATTERN WILL LIKELY CONTINUE FOR THE NEXT WEEK. THE BIG WEATHER ISSUES THROUGH TOMORROW WILL BE WIND AND MOUNTAIN SNOW. WATER VAPOR IMAGERY NICELY SHOWS A VIGOROUS SHORTWAVE BETWEEN 140W AND 150W. 300 MB WINDS OF ABOUT 180 KTS ARE UNDERCUTTING THE SHORTWAVE AND WILL CAUSE IT TO RACE EAST VERY QUICKLY ACROSS WRN WA TONIGHT BEFORE DIGGING INTO THE MIDDLE PART OF THE NATION. THE MAIN SURFACE LOW CENTER WILL MOVE INLAND TONIGHT NORTH OF THE QUEEN CHARLOTTES...BUT A SURFACE TRIPLE POINT AND OPEN SURFACE TROUGH WILL MOVE RIGHT ACROSS WRN WA TONIGHT BENEATH THE UPPER JET AXIS. AHEAD OF THE TRIPLE POINT...SOUTHERLY WINDS ARE ALREADY PICKING UP THIS AFTERNOON AND WILL CONTINUE TO RAMP UP THIS EVENING INTO THE WINDY CATEGORY...MOST NOTABLY FOR NORTH HOOD CANAL...THE NORTH SOUND AND ADMIRALTY INLET. THE PERIOD OF MOST CONCERN WILL BE AFTER THE TRIPLE POINT PASSES DURING THE OVERNIGHT HOURS AND LOW-LEVEL COLD ADVECTION COMMENCES. IT LOOKS LIKE A STRONG SURGE OF WESTERLY FLOW WILL DEVELOP THROUGH THE STRAIT OF JUAN DE FUCA AND THROUGH THE CHEHALIS GAP REGIONS. FOR THE CHEHALIS GAP AND SOUTH SOUND...THE 18Z NAM SHOWS 925 MB WINDS OF 55 KTS AROUND OLYMPIA AND TACOMA AS COLD ADVECTION KICKS IN DURING THE PRE-DAWN HOURS. I MOST TYPICALLY ASSOCIATE 925 MB WINDS IN CONCERT WITH LOW-LEVEL COLD ADVECTION AS BEING THE SURFACE GUST POTENTIAL IN MPH. IN ADDITION...THE GFS FORECAST THE HQM-SEA PRESSURE GRADIENT TO REACH +5 MB AT 12Z. SO THE SOUTH SOUND COULD VERY WELL GET ENOUGH WIND TO CAUSE MINOR DAMAGE AND LOCALIZED POWER OUTAGES. MAY BE CLOSE TO HIGH WIND CRITERIA...BUT WILL GO WITH A HIGH-END WIND ADVISORY FOR NOW WITH FORECAST WINDS REACHING 25-35 MPH WITH GUSTS TO 55 MPH. THE STRONGEST WINDS WILL BE WITH THE WESTERLY SURGE DOWN THE STRAIT. IT SHOULD BEGIN IN EARNEST OVERNIGHT AND THEN CONTINUE ALL DAY THURSDAY. THE 12Z 4KM MM5-GFS SHOWS UP TO 45 KT SUSTAINED WINDS IN ADMIRALTY INLET LATE THU MORNING...AND THE 18Z GFS BRINGS THE UIL-BLI PRESSURE GRADIENT UP TO +7 MB ON THU MORNING. WEST-NORTHWEST FLOW ALOFT WITH A STRONG SURGE IS FAVORABLE FOR GETTING HIGH WIND ALONG LAND AREAS ON THE U.S. SIDE OF THE STRAIT AS WELL...AND HIGH WINDS COULD EASILY JUMP ISLAND COUNTY AND REACH NORTHWEST SNOHOMISH COUNTY TOO ON THU. WILL THEREFORE ISSUE A HIGH WIND WARNING FOR THESE LOCALES. WILL BE FORECASTING WINDS AROUND ADMIRALTY INLET ON THU MORNING OF 40-50 MPH WITH GUSTS OF 60-65 MPH. THE IMMEDIATE SEATTLE AND BREMERTON AREAS SHOULD BE LOCATED IN THE DEAD ZONE OF WIND DOWNWIND OF THE OLYMPICS...SO THEY SHOULD ESCAPE THE WORST OF THE WIND. THE WEST-NORTHWEST FLOW BEHIND TONIGHTS TRIPLE POINT COMBINED WITH AN UNSTABLE ATMOSPHERE FROM LATE TONIGHT THROUGH THU EVENING WILL BE VERY FAVORABLE FOR HEAVY SNOW ON THE WEST SLOPES OF THE CASCADES AND OLYMPICS. FLOW FROM THIS DIRECTION IS ABOUT THE MOST FAVORABLE DIRECTION FOR SPANKING THE PASSES WITH HEAVY SNOW. WILL PROBABLY GET A QUICK RISE IN SNOW LEVELS TO NEAR 3000 FEET OVERNIGHT TONIGHT...BEFORE COLDER AIR MOVES BACK IN AND LOWERS SNOW LEVELS TO AROUND 1500 FEET ON THURSDAY. WINTER STORM WARNING WILL CONTINUE WITH ANOTHER FOOT OR SO OF SNOW FOR THE PASSES TONIGHT AND AGAIN TOMORROW. ONSHORE FLOW WEAKENS ON FRIDAY...AND SOME WARM ADVECTION STARTS TO KICK BACK IN. THIS SHOULD PROVIDE LIGHT PRECIP AND SOME LIGHTER WINDS FOR MOST LOCALES. COULD BE A BRIEF REPRIEVE IN PRECIP IN THE MILD WARM SECTOR OF AN INCOMING SYSTEM ON SATURDAY MORNING... ESPECIALLY FOR SOUTHERN ZONES...BUT THEN ANOTHER POTENT COLD FRONT ARRIVES ON SATURDAY AFTERNOON WITH ANOTHER ROUND OF WIND...RAIN AND MOUNTAIN SNOW. HANER .LONG TERM...ACTIVE PATTERN CONTINUES ON SUNDAY WITH ANOTHER POTENT SHORTWAVE SAILING EASTWARD ACROSS WRN WA. LOOKS LIKE UPPER RIDGING WILL BRIEFLY TRY TO BUILD IN ON MONDAY WITH PERHAPS A DAY OF DRIER AND MORE TRANQUIL WEATHER. IT LOOKS LIKE A CLOSED SURFACE LOW WILL THEN MOVE EAST ON TUE TO SOMEWHERE ALONG THE WASHINGTON OR B.C. COAST. THE TRACK WILL DETERMINE HOW MUCH WIND WE GET...BUT IT AT LEAST LOOKS LIKE A RESUMPTION OF MORE WET AND ACTIVE WEATHER. HANER && .AVIATION...MULTIPLE CLOUD LAYERS BETWEEN 1500 FEET AND 5000 FEET WITH ANOTHER LAYER AROUND 10000 FEET. CEILINGS MOSTLY IN THE 1500 TO 2500 FOOT RANGE OVERNIGHT. STRONG COLD FRONT TIMED THROUGH KSEA AROUND 09Z WITH LOCAL VISIBILITIES 3-5SM IN MODERATE RAIN A COUPLE HOURS AHEAD OF AND WITH THE FRONT. SURFACE WINDS INCREASING TONIGHT WITH SUSTAINED WINDS 15 TO 25 KNOTS AT ALL TERMINALS BY 06Z WITH GUSTS IN THE 30S ALONG THE COAST AND OVER THE NORTH INTERIOR. CEILINGS IMPROVING SLIGHTLY BEHIND THE FRONT OVER THE INTERIOR WITH VFR CONDITIONS EXPECTED ALONG THE COAST. WINDS ALOFT INCREASING WITH WINDS AT 5000 FEET SOUTHWEST 45-60 KNOTS 03Z-12Z. AT KSEA...CEILINGS IN THE 1500 TO 2500 FOOT RANGE THROUGH THURSDAY MORNING. SOUTHERLY WIND 10-20 KNOTS GUSTING TO 20 TO 30 KNOTS 09Z-15Z. FELTON && .AVALANCHE...VERY STRONG WEST FLOW WILL CARRY THE NEXT FRONT TO THE OLYMPICS AND CASCADES WEDNESDAY NIGHT. THIS SHOULD CAUSE HEAVY SNOW WITH A SLIGHT WARMING TREND. THIS SHOULD BE FOLLOWED BY STRONG WEST FLOW ON THURSDAY. THIS SHOULD CAUSE HEAVY OROGRAPHIC SNOW SHOWERS AT LOWER SNOW LEVELS THURSDAY. WE EXPECT AN AVALANCHE CYCLE WEDNESDAY NIGHT WITH NATURAL AVALANCHES LIKELY. THIS WEATHER SHOULD MAINTAIN DEEP UNSTABLE SNOW LAYERS ON LEE SLOPES THURSDAY. AN AVALANCHE WARNING IS CURRENTLY IN EFFECT FOR WEDNESDAY NIGHT AND THURSDAY. PLEASE SEE WWW.NWAC.US FOR DETAILS. FERBER && .MARINE...GALE FORCE WINDS EXPECTED ACROSS MOST OF THE WATERS TONIGHT. THE EXCEPTION IS THE CENTRAL AND EASTERN STRAIT WHERE STORM FORCE WESTERLIES ARE EXPECTED RIGHT BEHIND THE FRONT. THE WIND SHIFT FROM SE TO WESTERLY WILL BE QUICK IN THE STRAIT BEHIND THE FRONT THIS EVENING. FRONTAL PASSAGE THROUGH THE STRAIT 06Z-09Z. WINDS EASING THURSDAY MORNING DOWN TO SMALL CRAFT ADVISORY RANGE BY LATE MORNING EVERYWHERE BUT THE CENTRAL AND EASTERN STRAIT WHERE WINDS WILL EASE TO GALE FORCE IN THE LATE MORNING HOURS. WINDS WILL CONTINUE TO EASE THURSDAY NIGHT. WEST SWELLS IN THE MID TEENS TONIGHT WILL INCREASE TO NEAR 20 FT MIDDAY THURSDAY. FELTON && .SEW WATCHES/WARNINGS/ADVISORIES... .HIGH WIND WARNING STRAIT OF JUAN DE FUCA...ADMIRALTY INLET AND EVERETT AREA. .WIND ADVISORY ALL OTHER LOWLAND ZONES EXCEPT THE COAST. .STORM WARNING CENTRAL AND EASTERN STRAIT. .GALE WARNING REMAINDER OF THE WATERS. .SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS GRAYS HARBOR BAR. .AVALANCHE WARNING OLYMPICS AND WASHINGTON CASCADES NEAR AND WEST OF THE CREST. WEATHER.GOV/SEATTLE
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 7:33 PM PST | Coastal Flood Warning | SEW | 14 hr | |
| Feb 6, 8:24 PM PST | Blizzard Warning | SEW | 20 hr | |
| Feb 7, 2:51 AM PST | High Surf Advisory | SEW | 13 hr |
Nearby
High Wind Warnings in Washington, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.